Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 43, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jul 7, 2010, 6:35 AM CDT for Black Hawk County, Iowa. It was in force for 6 hr. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2010, 6:35 AM CDT (11:35 UTC)
- Expired
- Jul 7, 2010, 12:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Black Hawk County, IA
The radar
The Des Moines radar (KDMX), 152 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:10 AM CDT | FLASH FLOOD | 5 Sse Waterloo, IA | AT LEAST A FOOT OF WATER FLOWING OVER THE INTERSECTION OF DYSART AND LARKSPUR |
| Jul 7, 7:50 AM CDT | FLASH FLOOD | 2 Sse Waterloo, IA | TRAINED SPOTTER REPORTED ESTIMATED 1.5 FEET OF WATER FLOWING DOWN ALEXANDRA DRIVE AT THE INTERSECTION OF ALEXANDRA DRIVE AND SAN MARNIN DRIVE. |
| Jul 7, 8:31 AM CDT | FLASH FLOOD | 1 E Waterloo, IA | LAW ENFORCEMENT REPORTED ROAD INPASSABLE AT THE INTERSECTION OF FRANKLIN AND ELM STREET DUE TO WATER OF UNKNOWN DEPTH. |
| Jul 7, 8:37 AM CDT | HEAVY RAIN 5.5 | Evansdale, IA | TWO REPORTS OF 5 TO 6 INCHES WITHIN THE PAST 3 HOURS IN THE TOWN OF EVANSDALE. FROM KWWL. |
| Jul 7, 8:38 AM CDT | HEAVY RAIN 2.68 | Dunkerton, IA | RAINFALL TOTAL SINCE 0600 AM. |
| Jul 7, 8:45 AM CDT | FLASH FLOOD | 4 Ne Evansdale, IA | IOWA 281 ABOUT 2.5 MILES EAST OF WATERLOO AT THE INTERSECTION OF BLACK HAWK COUNTY HIGHWAY V49 IS CLOSED DUE TO FLOODING. FROM IDOT. |
| Jul 7, 10:00 AM CDT | FLASH FLOOD | 5 Nne Evansdale, IA | PORTIONS OF RAILROAD BED UNDERMINED NEAR THE TOWN OF DEWAR. |
| Jul 7, 10:30 AM CDT | HEAVY RAIN 3.75 | 1 Ssw Waterloo, IA | SINCE ABOUT 6AM THIS MORNING. FROM KWWL. |
| Jul 7, 10:37 AM CDT | HEAVY RAIN 4 | 1 Sse Waterloo, IA | 3.8 TO 4.0 INCHES OF RAIN SINCE 530 AM. SEVERAL HOUSES HAVE WATER IN THEIR BASEMENTS. FROM KWWL. |
| Jul 7, 10:43 AM CDT | HEAVY RAIN 4.75 | 3 S Waterloo, IA | ALONG HIGHWAY 20. TOTAL SINCE 6AM. FROM KWWL |
| Jul 7, 10:47 AM CDT | HEAVY RAIN 3.22 | 1 Ne Waterloo, IA | TOTAL AT KWWL STUDIO SINCE 6AM |
| Jul 7, 11:15 AM CDT | FLASH FLOOD | 4 Se Waterloo, IA | INTERSECTION OF SHAULIS ROAD NEAR HIGHWAY 218 FLOODED UP TO CAR DOORS. |
| Jul 7, 11:40 AM CDT | HEAVY RAIN 7.5 | Raymond, IA | MEASURED FROM 4 DIFFERENT RAIN GAUGES. FROM KWWL. |
| Jul 7, 12:20 PM CDT | HEAVY RAIN 4.25 | 5 Nne Evansdale, IA | MEASURED RAINFALL TOTAL SINCE 0400 AM. |
| Jul 7, 12:26 PM CDT | HEAVY RAIN 4.7 | 1 Se Waterloo, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.6 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436
WGUS53 KDMX 071135
FFWDMX
IAC013-071730-
/O.NEW.KDMX.FF.W.0043.100707T1135Z-100707T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
635 AM CDT WED JUL 7 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN BLACK HAWK COUNTY IN NORTHEAST IOWA...
* UNTIL 1230 PM CDT
* AT 634 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR INDICATES THAT UP TO THREE INCHES OF RAIN HAS
ALREADY FALLEN WITH ADDITIONAL RAIN OF ONE TO TWO INCHES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WATERLOO AND EVANSDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
&&
LAT...LON 4242 9206 4229 9238 4229 9241 4247 9242
4264 9210 4264 9208 4260 9207 4248 9208
4247 9206
$$
COGIL3 follow-up statements
014
WGUS73 KDMX 071252
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
752 AM CDT WED JUL 7 2010
IAC013-071730-
/O.CON.KDMX.FF.W.0043.000000T0000Z-100707T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
752 AM CDT WED JUL 7 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN BLACK HAWK
COUNTY UNTIL 1230 PM CDT...
AT 746 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
WATERLOO AND EVANSDALE.
RADAR INDICATES THAT 3 TO 5 INCHES OF RAIN HAVE FALLEN ON THE SOUTH
SIDE OF WATERLOO INTO THE EVANSDALE AND RAYMOND AREAS. THE BLACK
HAWK COUNTY SHERIFF INDICATED THAT SEVERAL ROADS WERE BARRICADED IN
THE EVANSDALE AREA. WATER WAS FLOWING OVER THE ROAD OF DYSART AND
LARKSPUR JUST SOUTH OF WATERLOO AS WELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4242 9206 4229 9238 4229 9241 4247 9242
4264 9210 4264 9208 4260 9207 4248 9208
4247 9206
$$
COGIL977
WGUS73 KDMX 071400
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
900 AM CDT WED JUL 7 2010
IAC013-071730-
/O.CON.KDMX.FF.W.0043.000000T0000Z-100707T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
900 AM CDT WED JUL 7 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN BLACK HAWK
COUNTY UNTIL 1230 PM CDT...
AT 855 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUED ACROSS THE WARNED
AREA. REPORTS FROM THE NEWS MEDIA INDICATE THAT 5 TO 6 INCHES OF
RAIN HAS FALLEN IN EVANSDALE.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING MAJOR FLASH FLOODING
TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING
INCLUDE...WATERLOO AND EVANSDALE. SANDBAGGING IS OCCURRING IN DEWAR.
INTERSECTIONS WILL REMAIN FLOODED FOR SOME TIME...AND MANY ARE
CLOSED WITH STRANDED CARS IN EVANSDALE AND SOUTHEAST PORTIONS OF THE
WATERLOO AREA. CREEKS WILL OVERFLOW THEIR BANKS AND HIGH END FLASH
FLOODING COULD GO ON FOR SEVERAL HOURS. AN ADDITIONAL 1 INCH OF RAIN
COULD FALL BEFORE 11 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4242 9206 4229 9238 4229 9241 4247 9242
4264 9210 4264 9208 4260 9207 4248 9208
4247 9206
$$
JUNGBLUTH737
WGUS73 KDMX 071726
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1226 PM CDT WED JUL 7 2010
IAC013-071730-
/O.CON.KDMX.FF.W.0043.000000T0000Z-100707T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
1226 PM CDT WED JUL 7 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN BLACK HAWK
COUNTY UNTIL 1230 PM CDT...
AT 1215 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS STILL OCCURRING IN SOUTHEAST PORTIONS OF WATERLOO...AND
IN THE TOWN OF DEWAR.
SHAULIS ROAD NEAR HIGHWAY 218 WAS UNDER WATER...BUT HIGHWAY TO 218
AND ALL MAJOR ROADS ARE REPORTED OPEN. WATER WAS STILL RISING IN THE
AREA OF CEDAR TERRACE DRIVE IN SOUTHEAST WATERLOO. ALL ROADS WERE
CLOSED IN AND OUT OF DEWAR BECAUSE OF FLOODING...AND A NATIONAL
WEATHER SERVICE SPOTTER REPORTED 4.25 INCHES OF RAIN IN DEWAR.
NEWS MEDIA IN THE WATERLOO AREA REPORT SEVERAL RAIN GAGES WITH 7.5
INCHES OF RAINFALL THIS MORNING IN THE TOWN OF RAYMOND. DUE TO THIS
RAIN...THE FOLLOWING STREAMS AND DRAINAGES MAY STILL BE RISING
RAPIDLY...ELK RUN...AND POYNER CREEK.
THE FLASH FLOOD WARNING WILL BE CONVERTED TO AN AREAL FLOOD WARNING
AT 1 PM...DUE TO THE EXTENDED NATURE OF THE FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4242 9206 4229 9238 4229 9241 4247 9242
4264 9210 4264 9208 4260 9207 4248 9208
4247 9206
$$
JUNGBLUTHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:06 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 7, 3:06 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 306 AM CDT WED JUL 7 2010 .SHORT TERM /TODAY/... FEATURES REMAIN RELATIVELY WEAK ACROSS THE STATE CURRENTLY WITH LIGHT FLOW AS BOUNDARY APPROACHES FROM THE WEST. WILL SEE SOME INCREASE IN THE FLOW DURING THE MORNING AS 850MB WINDS STRENGTHEN IN RESPONSE TO APPROACHING SHORTWAVE. NAM12 AND THE 4KM WRF BEGIN TO BREAK OUT SHRA/TSRA BY MID MORNING ALONG 850MB CONVERGENCE IN NORTHEAST TO NORTH CENTRAL/CENTRAL IA. THE CONVECTION BECOMES MORE WIDESPREAD BY AFTERNOON BUT MODELS HAVE A HARD TIME FOCUSING PCPN INTO AN ORGANIZED SYSTEM...LIKELY DUE TO THE FACT OF LIMITED SHEAR AND RELATIVELY WEAK SYNOPTIC FORCING. STILL PWATS OF 1.5 TO 2 INCHES AND DEEP WARM CLOUD LAYER WILL PROVIDE CONDITIONS FAVORABLE FOR HEAVY RAINS WITH ANY GIVEN STORM. WITHOUT A WAY TO PINPOINT A FAVORED AREA AND AFTER COORDINATION WITH SURROUNDING OFFICES...HAVE HELD BACK ON ANY WATCH...HOWEVER WILL MENTION HEAVY RAINFALL IN THE FORECAST. TEMPERATURES SHOULD WARM INTO THE UPPER 70S TO LOWER 80S BUT WILL HAVE A HARD TIME GETTING MUCH WARMER AS CLOUDS INCREASE AND RAIN SHOWERS BECOME MORE NUMEROUS BY THIS AFTERNOON. .LONG TERM /TONIGHT THROUGH TUESDAY/... FRONTAL BOUNDARY CONTINUES TO WEAKEN AS IT CROSSES IOWA TONIGHT. UPPER LEVEL FEATURES FAVORING THE FRONT TO CONTINUE TO STRETCH AND LOSE INTEGRITY AND LESSEN CONVERGENCE ALONG THE BOUNDARY IN THE NEXT 24 HOURS. TROUGH AT H700 AND H500 WILL SWING EAST OF THE REGION BY EARLY THU MORNING...AND TAKE ANY CHANCES FOR ADDITIONAL CONVECTION ALONG WITH IT. TONIGHT...HOWEVER...WE STILL HAVE JUICED AIRMASS TO CONTEND WITH AND PWATS STILL IN THE 1.5 TO 2.25 INCH RANGE TOWARD 06-12Z THURSDAY. WITH WEAK UPPER LEVEL FLOW AND PLENTY OF MOISTURE...STILL EXPECTING A FEW STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AS THEY DEVELOP IN THE MORE UNSTABLE AIR OVER OUR EASTERN HALF OF THE FORECAST AREA THIS EVENING. BY 06Z...MOST OF THE DAYTIME GENERATED CAPE WILL HAVE DIMINISHED...LEAVING JUST ACTIVITY OVER THE EAST THE REMAINDER OF THE NIGHT. RAINFALL AMTS AGAIN LIKELY TO REACH THE 1 TO 2 INCH RANGE THOUGH PINPOINTING AN AREA TO BE HARDEST HIT WILL BE LESS EASY. FOR NOW...EAST OF I35 LOOKS TO BE THE FAVORED AREA FOR STORMS WITH LOCALLY HEAVY RAINFALL POTENTIAL. HEADLINES WILL NOT BE CARRIED FOR NOW...FOR THE EVENING PERIOD. LOWS TONIGHT STILL QUITE WARM WITH AIRMASS REMAINING THE SAME. BY LATE THURSDAY SOME PUSH OF DRIER AIR TO ADVANCE SOUTHEAST AND DEW POINTS AND TEMPS WILL BE SLIGHTLY COOLER. H850 TEMPS SUGGEST THAT FRI AM LOWS WILL BE IN THE 50S TO LOWER 60S WITH THE POTENTIAL FOR SOME GROUND OR WIDESPREAD FOG. BY LATE FRIDAY...WARM AIR ADVECTION ALREADY STREAMING INTO THE WEST/NORTHWEST. EXPECT LOWS TO WARM SOME FOR FRIDAY NIGHT WITH HIGHS ON SATURDAY WELL INTO THE 80S ONCE AGAIN. THE NEXT UPSTREAM WAVE APPROACHES BY SUNDAY WITH INCREASED CHANCES FOR CONVECTION THROUGH THE DAY. THOUGH GFS/EURO/GEM SUGGEST ANOTHER ROUND OF LOCALLY HEAVY RAINFALL SUNDAY THROUGH MONDAY...ITS TOO EARLY TO CONTEMPLATE THE DETAILS AND COVERAGE. FOR NOW...HAVE RAISED POP ON SUNDAY AND SUNDAY NIGHT TO CHANCE CATEGORY WITH SOME ANTICIPATION THAT HIGHER POP WILL BE NEEDED FOR THAT PERIOD. TEMPS ON THE WEEKEND LOOK RATHER WARM...ESPECIALLY SAT AND SUNDAY WITH POTENTIAL FOR SOME 90 DEGREE HEAT OVER THE WEST AND SOUTH. AT LEAST THROUGH THE EXTENDED...NO MAJOR CHANGES TO OVERALL UPPER LEVEL PATTERN. MODIFIED WEST NORTHWEST FLOW WILL CONTINUE TO GENERATE LEE SIDE LOW PRESSURE AND REPEATED CHANCES FOR RAIN AND HUMIDITY WILL CONTINUE EVERY 2 TO 3 DAYS AS LONG AS GENEROUS MOISTURE POOL REMAINS JUST TO THE SOUTH OF THE STATE. && .AVIATION... 07/06Z... STILL LITTLE CHANGE IN THE GOING FORECAST. STAGNANT LOW-LEVEL FLOW HAS TRAPPED A LOT OF MOISTURE. ASIDE FROM AN ISOL SHRA...SHOULD BE QUIET OVERNIGHT...EXCEPT FOR DOWN TOWARD KOTM WHERE CONVECTION DEVELOPING OVER CENT MO MAY COME NORTH AND BE IN ITS VICINITY TOWARD 10Z. MAY HAVE SOME IFR CONDITIONS WITH FOG...BUT SEEMS LIKE HIGHER CLOUDS SHOULD PREVENT FOG FROM BEING TOO THICK...SO REMOVED THE IFR FOG MENTION. RETURN FLOW AND APPROACH OF FRONT FROM THE NW ARE LIKELY TO DEVELOP A FAIRLY WIDESPREAD AREA OF LOW MVFR CONDITIONS IN RA/SHRA AND ISOLD TSRA ACROSS THE REGION DURING THE DAY WEDNESDAY. NOT ABLE TO BE VERY SPECIFIC AT THIS POINT...SO JUST KEPT THE VCSH AND CB MENTION GOING THROUGH 06Z AND WILL WAIT FOR LATER UPDATES TO REFINE ANY TS MENTION && .DMX WATCHES/WARNINGS/ADVISORIES...NONE && SHORT TERM...COGIL LONG TERM...REV AVIATION...MOYER
Hazardous weather outlook, Jul 7, 4:11 AM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 411 AM CDT WED JUL 7 2010 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-080915- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 411 AM CDT WED JUL 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND SCATTERED NON SEVERE THUNDERSTORMS ARE LIKELY. LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES IS POSSIBLE FROM THE STRONGEST STORMS. ANY SLOW MOVING THUNDERSTORMS MAY PRODUCE LOCALIZED STREET FLOODING AND POSSIBLE PONDING OF WATER IN FIELDS. FLASH FLOODING IS NOT EXPECTED TO BE WIDESPREAD BUT MAY OCCUR IF AN AREA OF SLOW MOVING THUNDERSTORMS REPEATEDLY AFFECTS ONE AREA FOR AN HOUR OR LONGER. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME LINGERING ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THURSDAY MORNING OVER THE CENTRAL TO SOUTHEAST PORTION OF THE FORECAST AREA. ADDITIONAL THUNDERSTORMS WILL OCCUR SUNDAY THROUGH MONDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT ANY SIGNIFICANT RAINFALL REPORTS WOULD BE APPRECIATED. REV
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:01 PM CDT | Areal Flood Advisory | DMX | Marion | 3 hr |
| Jul 7, 7:06 AM CDT | Flash Flood Warning | DMX | Jasper, Marshall, Polk, Poweshiek, Tama | 6 hr |
| Jul 7, 8:53 AM CDT | Flash Flood Warning | DMX | Dallas, Guthrie | 3 hr |
| Jul 7, 9:48 AM CDT | Flash Flood Warning | DMX | Boone, Hamilton | 6 hr |
| Jul 7, 11:11 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 37 more | 15 hr |
| Jul 7, 12:56 PM CDT | Areal Flood Warning | DMX | Black Hawk | 9 hr |
| Jul 7, 3:54 PM CDT | Flash Flood Warning | DMX | Davis | 4 hr |
| Jul 7, 5:49 PM CDT | Areal Flood Advisory | DMX | Black Hawk | 3 hr |
| Jul 7, 6:48 PM CDT | Areal Flood Advisory | DMX | Black Hawk, Bremer, Butler, Grundy, Tama | 3 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.